Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 232, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 9, 2005, 4:56 AM CDT for Franklin County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2005, 4:56 AM CDT (09:56 UTC)
- Expired
- Jul 9, 2005, 5:31 AM CDT
- In force
- 35 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Franklin County, NE
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1713 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2724 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 090958 SVRGID NEC061-091045- /O.NEW.KGID.SV.W.0232.050709T0956Z-050709T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 456 AM CDT SAT JUL 9 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 545 AM CDT * AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF NAPONEE...OR ABOUT 24 MILES SOUTHEAST OF HOLDREGE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NAPONEE AT 510 AM CDT... PEOPLE IN SOUTHWEST FRANKLIN COUNTY SHOULD SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL THE SIZE OF QUARTERS. LAT...LON 4019 9917 4005 9918 4000 9916 4000 9893 $$ KISNER
2 follow-up statements
000 WWUS53 KGID 091017 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 515 AM CDT SAT JUL 9 2005 NEC061-091045- /O.CON.KGID.SV.W.0232.000000T0000Z-050709T1045Z/ FRANKLIN NE- 515 AM CDT SAT JUL 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 AM CDT FOR FRANKLIN COUNTY... AT 514 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NAPONEE...OR ABOUT 25 MILES NORTH OF PHILLIPSBURG KANSAS...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWEST FRANKLIN COUNTY AT 530 AM CDT... IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REMEMBER TO REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4019 9917 4005 9918 4000 9916 4000 9893 $$ KISNER
000 WWUS53 KGID 091031 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 531 AM CDT SAT JUL 9 2005 NEC061-091041- /O.CAN.KGID.SV.W.0232.000000T0000Z-050709T1045Z/ FRANKLIN NE- 531 AM CDT SAT JUL 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH SOUTHERN FRANKLIN COUNTY. LAT...LON 4019 9917 4005 9918 4000 9916 4000 9893 $$ KISNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:52 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 9, 2:52 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 252 AM CDT SAT JUL 9 2005 .DISCUSSION...SHORT TERM CONCERN WILL BE IF THUNDERSTORMS POPS OVER OUR CWA OR STAY WEST THIS MORNING...THEN NEXT CHANCE FOR PRECIP LOOKS TO BE MONDAY NIGHT INTO TUESDAY. CURRENT WATER VAPOR LOOP OVER THE CONUS INTERESTING AS THREE OF THE FOUR CORNERS WITH INTERESTING FEATURES...THE LOW SPINNING INTO THE NORTHEAST...THE APPROACHING WAVE IN THE PACIFIC NORTHWEST...AND THE HURRICANE IN THE SOUTHEAST. THE MAIN PLAYER FOR US WILL BE THE WAVE TO THE NW AS 50 TO 80 METER HEIGHT FALLS NOTED ON THE UPPER AIR ANALYSIS AT 00Z. THIS WILL KEEP RIDGE FROM SETTING UP LONG TERM OVER CENTRAL PLAINS AND WILL HELP DRIVE FRONT THROUGH HERE MONDAY AFTERNOON/EVENING TIME FRAME. IN THE NEAR TERM...LOW LEVEL JET RUNNING 30-40 KTS FIRST FEW LEVELS OF KUEX VAD WIND PROFILE. ABOVE THAT WINDS VEER TO THE WEST AT 15- 20 KTS AND THEN NORTH AT ONLY 15 KTS BY 14000 FEET. BOTH RWD AND MRR PROFILERS DOWN AT PRESENT WHICH IS TOO BAD AS NAM DEPICTS LOW LEVEL JET TO SET UP JUST TO OUR WEST BY 06Z WITH NOSE OF JET INTO THE SW CWA THROUGH 12Z AND WOULD HAVE BEEN NICE TO CONFIRM IT WITH REAL TIME DATA. 06Z NAM ALSO PLACES 850 THETA E RIDGE OVER WEST TO CENTRAL CWA BETWEEN 09-12Z. WE HAVE HAD A COUPLE OF CELLS POP UP NEAR MCCOOK PAST COUPLE OF HOURS. VERY LITTLE MOVEMENT GIVEN THE LIGHT STEERING WINDS AND THEY HAVE REMAINED FAIRLY WEAK. GIVEN LAST NIGHTS ACTIVITY WHICH DID NOT OCCUR UNTIL AFTER 330 AM CST AND THEN STORMS INTENSIFIED RAPIDLY WILL HAVE TO KEEP A CLOSE WATCH ON THESE. MAIN THREAT WOULD BE LOCALIZED FLOODING. WILL CUT OFF DISCUSSION HERE AND GET REST OF FORECAST PROCESSED AS FIRST CELL HAS POPPED IN OUR CWA IN FURNAS COUNTY. ONCE WE GET PAST THIS MORNING THINGS SHOULD BE MAINLY HOT AND DRY FOR A COUPLE OF DAYS UNTIL NEXT SYSTEM NOTED ABOVE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && EWALD
Hazardous weather outlook, Jul 8, 3:32 PM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 332 PM CDT FRI JUL 8 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-091200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 332 PM CDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE MAIN THREATS EXPECTED TO BE PEA SIZE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY MORNING WITH PEA SIZE HAIL AND HEAVY RAIN THE PRIMARY HAZARDS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KING
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:05 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 25 min |
| Jul 9, 4:15 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 46 min |
| Jul 9, 10:27 AM CDT | Severe Thunderstorm Warning | GID | Furnas | 63 min |
| Jul 9, 11:33 AM CDT | Severe Thunderstorm Warning | GID | Furnas | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.